Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 64, NWS Goodland, KS

May 15, 20154 counties in Kansas

NWS Goodland, KS issued this severe thunderstorm warning at May 15, 2015, 11:30 PM CDT for 4 counties in Kansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2015, 11:30 PM CDT (04:30 UTC)
Expired
May 16, 2015, 12:30 AM CDT
In force
60 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Decatur County, KS, Graham County, KS, Norton County, KS, Sheridan County, KS

The radar

The Goodland radar (KGLD), 138 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
766 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1526 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

622 
WUUS53 KGLD 160430
SVRGLD
KSC039-065-137-179-160530-
/O.NEW.KGLD.SV.W.0064.150516T0430Z-150516T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1130 PM CDT FRI MAY 15 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GRAHAM COUNTY IN NORTHWESTERN KANSAS...
  NORTHEASTERN SHERIDAN COUNTY IN NORTHWESTERN KANSAS...
  SOUTHEASTERN DECATUR COUNTY IN NORTHWESTERN KANSAS...
  WESTERN NORTON COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 1230 AM CDT

* AT 1129 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES SOUTH OF JENNINGS TO 7 MILES EAST OF
  HOXIE...MOVING NORTHEAST AT 45 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  LENORA...NORCATUR...JENNINGS...CLAYTON...REAGER...NEW ALMELO AND
  TASCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3926 10033 3971 10037 3991 10021 3997 10013
      4000 9997 4000 9994 3951 9988
TIME...MOT...LOC 0429Z 212DEG 40KT 3962 10030 3937 10030 

HAIL...1.25IN
WIND...<50MPH
 
$$

LUNDQUIST
5 follow-up statements
471 
WWUS53 KGLD 160444
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1144 PM CDT FRI MAY 15 2015

KSC039-065-137-179-160530-
/O.CON.KGLD.SV.W.0064.000000T0000Z-150516T0530Z/
GRAHAM KS-SHERIDAN KS-DECATUR KS-NORTON KS-
1144 PM CDT FRI MAY 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHWESTERN GRAHAM...NORTHEASTERN SHERIDAN...SOUTHEASTERN
DECATUR AND WESTERN NORTON COUNTIES...

AT 1144 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NORCATUR TO 11 MILES NORTHWEST OF MORLAND...
MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
LENORA...NORCATUR...JENNINGS...CLAYTON...REAGER...NEW ALMELO AND
TASCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3932 10030 3979 10030 3991 10021 3997 10013
      4000 9997 4000 9994 3951 9988
TIME...MOT...LOC 0444Z 209DEG 43KT 3982 10021 3948 10021 

HAIL...1.00IN
WIND...<50MPH
 
$$

LUNDQUIST
895 
WWUS53 KGLD 160455
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1155 PM CDT FRI MAY 15 2015

KSC039-179-160504-
/O.CAN.KGLD.SV.W.0064.000000T0000Z-150516T0530Z/
SHERIDAN KS-DECATUR KS-
1155 PM CDT FRI MAY 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERIDAN AND
SOUTHEASTERN DECATUR COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3950 10016 3993 10018 3997 10013 4000 9997
      4000 9994 3951 9988
TIME...MOT...LOC 0454Z 213DEG 38KT 3991 10010 3957 10010 

$$

KSC065-137-160530-
/O.CON.KGLD.SV.W.0064.000000T0000Z-150516T0530Z/
GRAHAM KS-NORTON KS-
1155 PM CDT FRI MAY 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHWESTERN GRAHAM AND WESTERN NORTON COUNTIES...

AT 1154 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF NORCATUR TO 6 MILES SOUTHWEST OF
LENORA...MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
LENORA...REAGER AND NEW ALMELO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3950 10016 3993 10018 3997 10013 4000 9997
      4000 9994 3951 9988
TIME...MOT...LOC 0454Z 213DEG 38KT 3991 10010 3957 10010 

HAIL...1.00IN
WIND...<50MPH
 
$$

LUNDQUIST
129 
WWUS53 KGLD 160502
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1202 AM CDT SAT MAY 16 2015

KSC065-137-160530-
/O.CON.KGLD.SV.W.0064.000000T0000Z-150516T0530Z/
GRAHAM KS-NORTON KS-
1202 AM CDT SAT MAY 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHWESTERN GRAHAM AND WESTERN NORTON COUNTIES...

AT 1202 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF WILSONVILLE TO 3 MILES SOUTHWEST OF
LENORA...MOVING EAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
LENORA...REAGER AND NEW ALMELO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3950 10016 3995 10015 3996 10014 4000 9997
      4000 9994 3951 9988
TIME...MOT...LOC 0502Z 273DEG 40KT 3998 10005 3958 10004 

HAIL...1.00IN
WIND...<50MPH
 
$$

LUNDQUIST
044 
WWUS53 KGLD 160512
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1212 AM CDT SAT MAY 16 2015

KSC065-137-160530-
/O.CON.KGLD.SV.W.0064.000000T0000Z-150516T0530Z/
GRAHAM KS-NORTON KS-
1212 AM CDT SAT MAY 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHWESTERN GRAHAM AND WESTERN NORTON COUNTIES...

AT 1212 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF HENDLEY TO NEAR LENORA...MOVING
NORTHEAST AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
LENORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3950 10015 3970 10008 3997 10010 4000 9997
      4000 9994 3951 9988
TIME...MOT...LOC 0512Z 246DEG 17KT 4000 9998 3960 9997 

HAIL...1.25IN
WIND...<50MPH
 
$$

LUNDQUIST
042 
WWUS53 KGLD 160514 RRA
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1214 AM CDT SAT MAY 16 2015

KSC065-137-160530-
/O.CON.KGLD.SV.W.0064.000000T0000Z-150516T0530Z/
GRAHAM KS-NORTON KS-
1214 AM CDT SAT MAY 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHWESTERN GRAHAM AND WESTERN NORTON COUNTIES...

AT 1214 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF HENDLEY TO NEAR LENORA...MOVING
NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LENORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3950 10015 3973 10003 3998 10008 4000 9997
      4000 9994 3951 9988
TIME...MOT...LOC 0514Z 212DEG 40KT 4002 9997 3962 9996 

HAIL...1.25IN
WIND...60MPH
 
$$

LUNDQUIST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 9:38 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 15, 9:38 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
838 PM MDT FRI MAY 15 2015

.UPDATE...
ISSUED AT 836 PM MDT FRI MAY 15 2015

UPDATED FORECAST TO INCLUDE MENTION OF AN AREA OF RAIN SHOWERS AND
ISOLATED THUNDERSTORMS FOR THIS EVENING. RADAR TRENDS SHOW AN AREA
OF MOSTLY LIGHT RAINSHOWERS MOVING NORTHEAST INTO WALLACE AND
LOGAN COUNTIES WHICH WILL LIKELY CONTINUE NORTHEAST FOR A FEW MORE
HOURS.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 1255 PM MDT FRI MAY 15 2015

MAIN FORECAST CONCERNS WILL CENTER AROUND LOCATION...INTENSITY AND
TIMING OF THUNDERSTORMS OVER THE NEXT 2 DAYS AS LARGE TROUGH TO
THE WEST KEEPS CWA IN ACTIVE PATTERN THROUGH SATURDAY.

19Z SURFACE ANALYSIS INDICATED SFC LOW/TROUGH DEVELOPING ACROSS
EASTERN COLORADO WITH LOWEST PRESSURES NEAR KLHX. DRYLINE IS
BEGINNING TO SHOW ITSELF TO THE SOUTHWEST OF CWA WITH AREA OF CU
NEAR KTRB LIKELY INDICATING LEADING EDGE. WEAK TROUGH/OUTFLOW
BOUNDARY NOTED FROM ROUGHLY ATWOOD TO HYS WITH AREA OF FAIRLY FLAT
CU FORMING ALONG IT.

CONVECTIVE INITIATION AND RESULTING MOVEMENT IS INITIAL CONCERN
AS BOTH DRYLINE/TROUGH WILL BE POSSIBLE AREAS FOR THUNDERSTORM
DEVELOPMENT...WITH BULK OF CAM MODELS SUGGESTING EASTERN COLORADO
IN VICINITY OF TROUGH BEING MOST LIKELY AREA. DEEP LAYER SHEAR
PROFILES AND INSTABILITY SUPPORT ORGANIZED/SUPERCELLULAR STORMS
AND THINK THREAT FOR SEVERE WEATHER WILL CONTINUE INTO THE
EVENING. AT THIS TIME LCL/LOW LEVEL SHEAR VALUES ARE MAXIMIZED TO
THE NORTH OF THE CWA WITH ONLY YUMA AND DUNDY COUNTY APPROACHING A
MORE FAVORABLE TORNADO ENVIRONMENT. LOW LEVEL CONVERGENCE WILL
GRADUALLY SHIFT TO THE EAST AS LOW LEVEL JET STRENGTHENS TO
AROUND 50 KTS AND ANTICIPATE PRECIPITATION AREA TO SHIFT TO THE
EAST AS WELL.

ON SATURDAY...LARGE SCALE FORCING FOR ASCENT WILL OVERSPREAD THE
AREA DURING THE MORNING HOURS AS STRONG COLD AIR ADVECTION
ASSOCIATED WITH THE TROUGH DESTABILIZES THINGS FAIRLY QUICKLY.
WHILE THERE MAY BE SOME RECOVERY NEEDED DUE TO OVERNIGHT
THUNDERSTORMS...THINK LARGE SCALE FORCING AND LARGE SCALE
DESTABILIZATION DUE TO TROUGH WILL PROMOTE AN EARLIER INITIATION
OF CONVECTION THAN RECENT DAYS. WITH FLOW ALOFT INCREASING...SHEAR
AND STORM RELATIVE FLOW VECTORS SUPPORT A PATTERN ACROSS THE AREA
MORE FAVORABLE FOR LONGER DURATION SUPERCELLS AND POSSIBLY
TORNADIC STORMS. LOCATION AND STORM MODE WILL GREATLY RELY ON HOW
EARLY STORMS DEVELOP AND WHERE DRYLINE BECOMES BETTER DEFINED IN
THE AFTERNOON.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 151 PM MDT FRI MAY 15 2015

THE LONG TERM PERIOD BEGINS WITH A NEGATIVELY TILTED TROUGH THAT
WILL BRING SHOWERS AND THUNDERSTORMS TO THE TRI STATE AREA.  MOST OF
THE SEVERE ACTIVITY WILL OCCUR SATURDAY AFTERNOON...BUT SOME SEVERE
THUNDERSTORMS MAY LINGER EAST OF HIGHWAY 83 EAST OF A SURFACE
DRYLINE. THE UPPER LEVEL TROUGH BASE WILL PUSH THROUGH THE AREA
OVERNIGHT...AND SHOWERS AND THUNDERSTORMS WILL TAPER OFF AT THIS
TIME AS THE SURFACE COLD FRONT MOVES THROUGH OVERNIGHT SATURDAY INTO
SUNDAY MORNING.

SUNDAY WILL REMAIN DRY WITH SLIGHT CHANCES FOR SHOWERS AND
THUNDERSTORMS IN EASTERN COLORADO AS A SURFACE COLD FRONT PUSHES
INTO THE HIGH PLAINS.  LIMITED CAPE AND MARGINAL 0-6 KM BULK SHEAR
IN THE ATMOSPHERIC PROFILE SHOULD NOT ALLOW FOR WIDESPREAD SEVERE
WEATHER...BUT SOME GENERAL THUNDERSTORM DEVELOPMENT IS POSSIBLE.
ONCE THE SURFACE COLD FRONT PASSES...MONDAY WILL BE COOLER AND DRY
WITH A SURFACE HIGH PRESSURE SYSTEM MOVING INTO THE TRI STATE AREA.

ALTHOUGH MODEL FORECASTS DIFFER ON LOCATIONS A BIT...TIMING OF A
VERY NEGATIVELY TILTED UPPER TROUGH LOOKS TO BE IN AGREEMENT FOR A
TUESDAY ARRIVAL. A STRONGER 50-60 KT JET ROUNDING THE BASE OF THE
TROUGH AROUND THE BAJA PENINSULA WILL TAP INTO GOOD MOISTURE AND
ADVECT SATURATED AIR INTO THE HIGH PLAINS. GFS MODEL SOUNDINGS SHOW
A MAJORITY OF LOCATIONS WITH SATURATED PROFILES WITH STRONG SOUTH TO
SOUTHEASTERLY ADVECTION TO ACROSS THE FORECAST AREA TUESDAY WITH
PWAT VALUES BETWEEN THE 75TH AND APPROACHING THE 99TH PERCENTILE FOR
CLIMATOLOGY WITH VALUES BETWEEN 0.75 TO OVER ONE INCH. WITH SOME
SMALL AMOUNTS OF CAPE IN THE PROFILE BETWEEN 100 AND 200 J/KG...THE
POSSIBILITY OF WIDESPREAD MODERATE RAINFALL IS POSSIBLE.

THE UPPER TROUGH BEGINS TO BREAK DOWN ACROSS THE AREA
WEDNESDAY...HOWEVER LINGERING REMNANTS OF LIFT WILL BRING MORE
CHANCES FOR SHOWERS AND THUNDERSTORMS.  MOST LOCATIONS WILL
EXPERIENCE LITTLE CAPE WITH GFS MODEL SOUNDINGS INDICATING BETWEEN
400 AND 800 J/KG...BUT NOT EXACTLY SURE THIS ENERGY WILL BE REALIZED
IF A BROKEN OR OVERCAST LAYER WILL KEEP A STEADY CAP IN PLACE.  THE
ONLY LOCATION WITH ABOVE 1000 J/KG AND 0-6 KM BULK SHEAR ABOVE 60
KTS IS WEST CENTRAL KANSAS...BUT THE ECMWF DOES NOT HAVE ANY
SIGNIFICANT CAPE.  THEREFORE...SEVERE THREAT IS UNLIKELY BUT
POSSIBLE FOR SOME ISOLATED LOCATIONS WEDNESDAY.

SOLUTIONS DIVERGE FOR THURSDAY WITH SOME MODELS INDICATING A
SHORTWAVE RIDGE BUILDING...BUT A SHORTWAVE TROUGH LOOKS TO BE
POSSIBLE TOO.  STUCK WITH BLEND OF MODELS TO PLACE CHANCES FOR
SHOWERS AND THUNDERSTORMS.

BECAUSE OF THE MOIST PATTERN WITH MOSTLY CLOUDY SKIES NEXT
WEEK...EXPECTING HIGH TEMPERATURES NEXT WEEK TO BE ABOUT 10 DEGREES
COOLER THAN NORMAL WITH HIGHS IN THE LOW TO MID 60S. LOW
TEMPERATURES SHOULD BE ABOUT NORMAL.

&&

.AVIATION...(FOR THE TAFS 00Z SATURDAY THROUGH 00Z SUNDAY)
ISSUED AT 815 PM MDT FRI MAY 15 2015

UPDATED KGLD TAF TO REFLECT WINDSHIFT WITH PASSAGE OF OUTFLOW
BOUNDARY AND ALSO MENTION A COUPLE HOURS OF LIGHT RAIN FROM 03-05Z
GIVEN CURRENT RADAR TRENDS.  UPDATED KMCK TAF TO REMOVE MENTION OF
THUNDER AND ALSO INTRODUCE A WIND SHIFT AND CHANCE FOR LIGHT RAIN
SHOWERS AFTER 05Z.

PREVIOUS DISCUSSION...SURFACE LOW OVER COLORADO WILL MAINTAIN STRONG
SOUTHERLY WINDS THROUGH THE PERIOD...WITH WINDS DIMINISHING SOMEWHAT
TONIGHT. VFR CONDITIONS WILL PREVAIL WITH A SMALL CHANCE FOR A
SHOWER OR THUNDERSTORM VICINITY OF THE TERMINALS THIS EVENING.
SATURDAY AFTERNOON THERE IS POTENTIAL FOR STRONG THUNDERSTORMS TO
DEVELOP AFTER 18-20Z...WITH BETTER CHANCES AT KMCK COMPARED TO KGLD.
WINDS SATURDAY WILL BE SOUTHERLY GUSTING OVER 30 KTS AT BOTH
TERMINALS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...DLF
SHORT TERM...JRM
LONG TERM...MK
AVIATION...DLF
Hazardous weather outlook, May 15, 11:38 AM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1038 AM MDT FRI MAY 15 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1038 AM MDT FRI MAY 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF
EASTERN COLORADO THIS AFTERNOON AND DEVELOP EASTWARD ALONG AND
NORTH OF A GOODLAND TO HILL CITY LINE. PRIMARY THREATS WILL BE
LARGE HAIL TO AROUND GOLFBALL SIZE AND DAMAGING WIND GUSTS. A
TORNADO IS POSSIBLE...MAINLY NEAR THE KANSAS AND NEBRASKA BORDER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE THREAT FOR SEVERE THUNDERSTORMS WILL SPREAD ACROSS THE TRI
STATE AREA AGAIN ON SATURDAY. LARGE HAIL IN EXCESS OF 2
INCHES...DAMAGING WINDS...LOCALLY HEAVY RAIN AND A FEW TORNADOES
ARE POSSIBLE. STORMS ARE EXPECTED TO DEVELOP EARLY IN THE
AFTERNOON...WITH THE GREATEST THREAT ALONG AND EAST OF A HAIGLER NEBRASKA
TO LEOTI LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

JRM

In the hours before

Special weather statement, May 15, 6:59 PM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
559 PM MDT FRI MAY 15 2015

COZ090-160015-
YUMA COUNTY CO-
559 PM MDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL
615 PM MDT...

AT 558 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF HIGHLAND CENTER...OR 19 MILES NORTH OF YUMA...MOVING
NORTH AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR NORTHEASTERN
COLORADO.

LAT...LON 4044 10249 4031 10251 4030 10273 4044 10276
TIME...MOT...LOC 2358Z 180DEG 35KT 4040 10265

LUNDQUIST
Special weather statement, May 15, 8:17 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
817 PM CDT FRI MAY 15 2015

KSZ004-160130-
NORTON KS-
817 PM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NORTON COUNTY UNTIL
830 PM CDT...

AT 817 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF PRAIRIE VIEW...OR 12 MILES EAST OF NORTON...MOVING
NORTH AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALMENA AND CALVERT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3973 9978 3995 9978 3996 9963 3974 9963
TIME...MOT...LOC 0117Z 178DEG 23KT 3979 9967

LUNDQUIST
Special weather statement, May 15, 8:29 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
829 PM CDT FRI MAY 15 2015

KSZ004-160145-
NORTON KS-
829 PM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NORTON COUNTY UNTIL
845 PM CDT...

AT 829 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALMENA...OR 12 MILES EAST OF NORTON...MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALMENA.

LAT...LON 3981 9971 4000 9979 4000 9962 3981 9963
TIME...MOT...LOC 0129Z 178DEG 21KT 3986 9966

LUNDQUIST
Local storm report, May 15, 10:36 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
936 PM MDT FRI MAY 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     TSTM WND GST     GOODLAND                39.35N 101.71W
05/15/2015  M60.00 MPH       SHERMAN            KS   ASOS

&&

RHUSTED
Special weather statement, May 15, 10:36 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
936 PM MDT FRI MAY 15 2015

KSZ001>003-NEZ079-080-160345-
DECATUR KS-CHEYENNE KS-RAWLINS KS-DUNDY NE-HITCHCOCK NE-
936 PM MDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RAWLINS...CENTRAL
DECATUR...NORTHEASTERN CHEYENNE...SOUTHERN HITCHCOCK AND SOUTHEASTERN
DUNDY COUNTIES UNTIL 945 PM MDT/1045 PM CDT/...

AT 935 PM MDT /1035 PM CDT/...THUNDERSTORM OUTFLOW WAS LOCATED ALONG
A LINE EXTENDING FROM 4 MILES NORTHWEST OF ST. FRANCIS TO 6 MILES
EAST OF MCDONALD TO 5 MILES NORTH OF GEM...AND MOVING NORTHEAST AT 80
MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE BEHIND THE OUTFLOW
BOUNDARY.

LOCATIONS IMPACTED INCLUDE...
OBERLIN...BENKELMAN...NORCATUR...HERNDON...LUDELL...KANONA...PARKS
AND TRAER.

LAT...LON 4002 10079 4001 10076 4000 10076 4000 10071
      3990 10018 3982 10018 3970 10032 3986 10108
      3997 10189 4011 10176
TIME...MOT...LOC 0335Z 245DEG 70KT 3982 10187 3975 10125 3950 10089

LUNDQUIST
Special weather statement, May 15, 10:46 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
946 PM MDT FRI MAY 15 2015

KSZ001>003-NEZ079>081-160400-
DECATUR KS-CHEYENNE KS-RAWLINS KS-DUNDY NE-HITCHCOCK NE-
RED WILLOW NE-
946 PM MDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAWLINS...
NORTHWESTERN DECATUR...NORTHEASTERN CHEYENNE...SOUTHERN HITCHCOCK...
SOUTHEASTERN DUNDY AND SOUTHWESTERN RED WILLOW COUNTIES UNTIL 1000 PM
MDT/1100 PM CDT/...

AT 945 PM MDT /1045 PM CDT/...THUNDERSTORM OUTFLOW WAS LOCATED ALONG
A LINE EXTENDING FROM 8 MILES SOUTH OF BENKELMAN TO 5 MILES NORTHWEST
OF ATWOOD TO 14 MILES SOUTHEAST OF LUDELL...AND MOVING NORTHEAST AT
60 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE BEHIND THE OUTFLOW.

LOCATIONS IMPACTED INCLUDE...
OBERLIN...ATWOOD...HERNDON...LUDELL...MAX...BLAKEMAN...CEDAR BLUFFS
AND TRAER.

LAT...LON 4012 10142 4007 10069 3984 10031 3960 10081
      3984 10118 3992 10157
TIME...MOT...LOC 0345Z 227DEG 54KT 3992 10156 3986 10113 3968 10080

LUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:17 PM CDTSpecial Weather StatementGLDNorton13 min
May 15, 8:29 PM CDTSpecial Weather StatementGLDNorton16 min
May 15, 10:23 PM CDTSevere Thunderstorm WarningGLDCheyenne, Decatur, Rawlins, Sheridan, Sherman, Thomas32 min
May 15, 10:36 PM CDTSpecial Weather StatementGLDDecatur9 min
May 15, 10:46 PM CDTSpecial Weather StatementGLDDecatur, Rawlins14 min
May 16, 12:01 AM CDTSevere Thunderstorm WarningGLDGraham, Norton59 min
May 16, 12:07 AM CDTSpecial Weather StatementGLDTrego23 min
May 16, 12:28 AM CDTSpecial Weather StatementGLDGraham17 min
May 16, 12:59 AM CDTSevere Thunderstorm WarningGLDNorton44 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.